Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 87, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Aug 4, 2021, 10:14 PM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 102 min.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 4, 2021, 11:56 PM CDT
- In force
- 102 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 18.38 ft at Aug 4, 2021, 6:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255
WGUS44 KHGX 050314
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1014 PM CDT Wed Aug 4 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning by 1100 AM CDT or
earlier.
&&
TXC039-157-481-051600-
/O.NEW.KHGX.FL.W.0087.210805T0314Z-210805T1600Z/
/BOLT2.1.ER.210804T1930Z.210804T2345Z.210805T0356Z.NO/
1014 PM CDT Wed Aug 4 2021
The National Weather Service in League City has issued a
* Flood Warning for
the San Bernard River near Boling.
* From this evening to late tomorrow morning.
* At 9:46 PM CDT Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:46 PM CDT Wednesday was 18.4 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 4.7 feet Monday evening.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.1
feet on 01/16/2010.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Fri Sat Sun
San Bernard River
Boling 18.0 18.2 Wed 9 pm CDT 9.9 8.2 6.8
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$1 follow-up statement
581
WGUS84 KHGX 050456
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1156 PM CDT Wed Aug 4 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
TXC039-157-481-050600-
/O.CAN.KHGX.FL.W.0087.000000T0000Z-210805T0456Z/
/BOLT2.1.ER.210804T1930Z.210804T2345Z.210805T0400Z.NO/
1156 PM CDT Wed Aug 4 2021
...The Flood Warning for the San Bernard River near Boling has been
cancelled...
The Flood Warning is cancelled for
the San Bernard River near Boling.
* At 11:46 PM CDT Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 4.7 feet Monday
evening.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:39 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 4, 6:39 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 639 PM CDT Wed Aug 4 2021 .AVIATION [00Z TAF Issuance]... VFR conditions will prevail through the period. Some isolated to scattered showers will persist through sunset along with light to moderate southeasterly flow. Light and variable flow picks up overnight, but southeasterly flow returns tomorrow. Some isolated showers and thunderstorms will pop up near LBX and GLS around sunrise with coverage expanding inland through the day. Precipitation will make its way to IAH/CXO by 21z, then dissipating as the storms interact with some drier air. Fowler && .PREV DISCUSSION /Issued 343 PM CDT Wed Aug 4 2021/... .SHORT TERM [Through Thursday Night]... The stalled frontal boundary continues to push slowly further offshore this afternoon, with showers and storms tapering off over the past several hours as this has occurred. That being said, fairly robust moisture remains situated roughly over the southern half of the area (i.e., south of the I-10 corridor), with satellite-derived PW values ranging from as low as 1.2 in near Crockett to approximately 2.2 in around Matagorda Bay. As the boundary continues its slow departure overnight, HiRes models indicate the development of another round of showers/storms which may stretch into tomorrow morning focused along the coast and near Matagorda Bay. While most activity should remain situated offshore, HREF members are in fairly good agreement in showing some activity making inland over the southwestern zones. As a result, have maintained 20-30% PoPs in these locations. A synoptic pattern shift arrives on Thursday as a longwave trough becomes the dominant feature over the central CONUS. With the base of the trough axis pushing into central TX by tomorrow afternoon and SE TX by the evening, another round of showers and storms is possible during the day though development north of I-10 will be stifled by relatively lower moisture availability (PWs look unlikely to recover to much higher than 1.5-1.6in). PoPs will remain highest over the southwestern zones, around 40-50%. Overall, temperatures remain near to slightly below seasonal normals through tomorrow with highs reaching the upper 80s along the coast to lower 90s inland. Lows remain near normal, in the upper 70s to near 80 close to the coast. Cady .LONG TERM [Friday Through Wednesday Night]... Friday looks to be the last "wet" day of the week as a trough moves off to the east. Not everyone will get rain, but scattered showers and thunderstorms are anticipated to develop across a large part of the area. Heading into the weekend and into the first half of next week, high pressure (both at the surface and aloft) is expected to strengthen across the area. Lowering precipitable water values (finally under two inches for a majority of the area) in combination with a generally subsident airmass will probably allow for only isolated to widely scattered mainly daytime shower and/or thunderstorm development. The main weather story for a majority of the long term period will likely be a return of the heat and humidity. Daytime high temperatures for inland locations will get back into a mid to upper 90 range while it stays closer to around 90 at the coast. With the dew points persisting in the 70s, heat index values will have some potential to get back into that "close to" Heat Advisory range. 42 .MARINE... A stalled front near the coast will continue to kick up showers and thunderstorms through the rest of the work week. Seas are expected to remain 1 to 2 feet outside of convection, but expect locally higher heights and gusty conditions in and around these showers and storms. Onshore winds will resume by the weekend and will slowly increase, possibly reaching caution levels. This strengthening flow will also bring seas back up to a 3 to 4 foot range. Decreasing rain chances can be expected over the weekend and on into the start of next week. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 92 74 92 75 / 10 20 10 30 0 Houston (IAH) 75 93 76 93 76 / 10 20 10 50 0 Galveston (GLS) 81 90 81 90 82 / 20 30 20 40 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.